Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 192, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2008, 9:28 PM CDT for Howard County, Martin County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 13, 2008, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Howard County, TX, Martin County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3710 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 140228
SVRMAF
TXC227-317-140315-
/O.NEW.KMAF.SV.W.0192.080614T0228Z-080614T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
928 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOWARD COUNTY IN WEST TEXAS...
EAST CENTRAL MARTIN COUNTY IN WEST TEXAS...
* UNTIL 1015 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF LOMAX...OR 7 MILES NORTH OF STANTON...MOVING
EAST AT 18 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LOMAX...
BIG SPRING...
SOUTH HAVEN...
ELBOW...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3209 10147 3214 10183 3229 10181 3231 10145
3209 10144
TIME...MOT...LOC 0228Z 269DEG 15KT 3222 10175
$$1 follow-up statement
000
WWUS54 KMAF 140246
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
946 PM CDT FRI JUN 13 2008
TXC227-317-140315-
/O.CON.KMAF.SV.W.0192.000000T0000Z-080614T0315Z/
HOWARD TX-MARTIN TX-
946 PM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL MARTIN AND SOUTHWESTERN HOWARD COUNTIES...
AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF LOMAX...OR ABOUT 10 MILES NORTHEAST OF STANTON...
MOVING EAST AT 17 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...LOMAX...
BIG SPRING...SOUTH HAVEN AND ELBOW.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3209 10147 3214 10183 3229 10181 3231 10145
3209 10144
TIME...MOT...LOC 0246Z 269DEG 15KT 3225 10168
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:09 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 6:09 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT FRI JUN 13 2008 .AVIATION... SCATTERED CONVECTION...SOME SEVERE...DEVELOPING ALONG A DECAYING COLD FRONT FROM KBPG SOUTHWEST THROUGH KMAF TO KFST. EXPECT MVFR VISIBILITIES IN TSRA WITH DOWNBURST WIND GUSTS OVER 50 KNOTS. CONDITIONS SHOULD IMPROVE AFTER 14/03Z WITH CONVECTION DISSIPATING AND VFR CONDITIONS PREVAILING. SOUTHERLY WINDS WILL INCREASE AGAIN LATE TONIGHT INTO THE 15 TO 25 KNOT RANGE ACROSS KMAF AND KFST TERMINALS...THEN DECREASE A BIT AFTER DAYBREAK SATURDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Jun 13, 1:49 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT FRI JUN 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT FRI JUN 13 2008 /1249 PM MDT FRI JUN 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS GENERALLY EAST OF A PRESIDIO TEXAS TO HOBBS NEW MEXICO LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 5:35 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 PM CDT FRI JUN 13 2008 TXZ062-132300- MIDLAND- 535 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL MIDLAND COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER SOUTH CENTRAL MIDLAND COUNTY NEAR THE INTERSECTION OF FARM TO MARKET ROAD 1787 AND STATE HIGHWAY 349. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTH CENTRAL MIDLAND COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 5:55 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT FRI JUN 13 2008 TXZ047-048-052-053-132330- SCURRY-BORDEN-HOWARD-MITCHELL- 555 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN HOWARD...SOUTHEASTERN BORDEN...SOUTHWESTERN SCURRY AND WESTERN MITCHELL COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED JUST EAST OF BIG SPRING AT 555 PM CDT...MOVING EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 13 MILES NORTH OF BIG SPRING...OR JUST EAST OF LUTHER...AND 13 MILES SOUTHEAST OF BIG SPRING. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 13, 6:48 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT FRI JUN 13 2008 TXZ069-140015- UPTON- 648 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL UPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL UPTON COUNTY ALONG STATE HIGHWAY 349...15 MILES NORTH OF RANKIN AT 648 PM CDT... MOVING SOUTHEAST AT 6 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTH CENTRAL UPTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 7:10 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 710 PM CDT FRI JUN 13 2008 TXZ063-140045- GLASSCOCK- 710 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF GARDEN CITY NEAR STATE HIGHWAY 158. ANOTHER STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF GARDEN CITY OVER OPEN COUNTRY AT 710 PM CDT. BOTH STORMS WERE MOVING TO THE SOUTHEAST AT 10 MPH. PEOPLE IN NORTHERN GLASSCOCK COUNTY...INCLUDING THE CITY OF GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Jun 13, 8:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
833 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL WESTBROOK 32.36N 101.01W
06/13/2008 E0.88 INCH MITCHELL TX LAW ENFORCEMENT
0640 PM HAIL 10 N WESTBROOK 32.50N 101.01W
06/13/2008 E2.75 INCH MITCHELL TX PUBLIC
0713 PM HAIL 12 SW SNYDER 32.59N 101.06W
06/13/2008 E0.88 INCH SCURRY TX FIRE DEPT/RESCUE
0740 PM TSTM WND DMG GARDEN CITY 31.87N 101.48W
06/13/2008 GLASSCOCK TX LAW ENFORCEMENT
TREES DOWN IN GARDEN CITY. WINDS ESTIMATED AT 70-80 MPH
BY SHERRIFS DEPARTMENT.
0742 PM HAIL 5 W SNYDER 32.71N 101.00W
06/13/2008 E0.88 INCH SCURRY TX FIRE DEPT/RESCUE
0745 PM TSTM WND DMG 7 W SNYDER 32.71N 101.04W
06/13/2008 SCURRY TX FIRE DEPT/RESCUE
TELEPHONE POLE DOWNED BY HIGH WINDS
0746 PM HAIL SNYDER 32.71N 100.92W
06/13/2008 E0.88 INCH SCURRY TX FIRE DEPT/RESCUE
&&
RBARNESThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 65 min |
| Jun 13, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 61 min |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 45 min |
| Jun 13, 8:27 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 3 hr |
| Jun 13, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 41 min |
| Jun 13, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 64 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 65 min |
| Jun 13, 10:24 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 21 min |
| Jun 13, 10:37 PM CDT | Flash Flood Warning | MAF | Midland | 82 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.